Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 38, NWS Brownsville, TX

June 29, 2007Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 29, 2007, 9:29 PM CDT for Zapata County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2007, 9:29 PM CDT (02:29 UTC)
Expired
Jun 29, 2007, 10:30 PM CDT
In force
61 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1493 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 300229
FFWBRO
TXC505-300330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
929 PM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 1030 PM CDT

* AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR ESCOBA...OR ABOUT 16 MILES
  NORTHEAST OF ZAPATA...MOVING NORTH AT 15 MPH.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2726 9920 2726 9897 2685 9896 2685 9918
      2684 9919

$$

JS
1 follow-up statement
000 
WGUS74 KBRO 300333
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1033 PM CDT FRI JUN 29 2007

TXC505-300343-
ZAPATA TX-
1033 PM CDT FRI JUN 29 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN ZAPATA
COUNTY...

LAT...LON 2726 9920 2726 9897 2685 9896 2685 9918
      2684 9919

$$

54

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:16 PM CDT, 13 minutes earlier.

Area forecast discussion, Jun 29, 9:16 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
916 PM CDT FRI JUN 29 2007

.DISCUSSION...COMPLEX WEATHER PATTERN REMAINS OVER THE REGION AND
THE FORECAST REMAINS TRICKY. MODELS CONTINUE TO FARE POORLY WITH
THE SYNOPTIC SCALE FEATURES AFFECTING THE REGION. SUBSEQUENTLY...
MODEL QPF FORECASTS WILL REMAIN UNRELIABLE. MODELS HAVE DECIDED TO
HOLD OFF ON THE EXPECTED SOUTHWEST MOVEMENT OF THE MID LEVEL LOW
AFFECTING TEXAS AND WE WILL GO WITH A SLIGHTLY DRIER FORECAST OVER
THE NEXT 48 HOURS. SHOWER AND THUNDERSTORM ACTIVITY WILL STILL BE
RELIANT TO A CERTAIN DEGREE ON HARD TO TIME MESOSCALE FEATURES.

WHAT SEEMS MORE CERTAIN IS THE GRADUAL INTRUSION OF TROPICAL
MOISTURE IN ASSOCIATION WITH THE WAVE OVER THE WESTERN GULF. MUCH
OF DEEP SOUTH TEXAS IS IN A REGION OF DRIER AIR TODAY ON WESTERN
SIDE OF THIS WAVE. THIS WILL CEASE TO BE THE CASE OVER THE NEXT
24-48 HOURS AS THE WAVE CONTINUES TO SLOWLY MOVE WEST. INHERITED
FORECAST TRENDS LOOK REASONABLE AND I AM NOT PLANNING UPDATES.

&&

.MARINE...SEAS HAVE REMAINED LIGHT TODAY...WITH BUOY020 REPORTING
2 FOOT SEAS AND WINDS OF 5 TO 10 MPH. THESE CONDITIONS WILL
CONTINUE THROUGH THE WEEKEND AS WEAK HIGH PRESSURE REMAINS OVER
THE NORTHERN GULF. WINDS WILL INCREASE SLIGHTLY DURING THE DAYTIME
HOURS EACH DAY DURING THE UPCOMING WEEK..REACHING 10 TO 15 KNOTS
AREAWIDE. SEAS WILL REMAIN IN THE 2 TO 3 FOOT RANGE THROUGH THE
BEGINNING OF THE WEEK.

&&

.AVIATION...GENERALLY VFR CONDITIONS WILL DOMINATE THE NEXT 24
HOURS. CIGS WILL REMAIN FEW TO SCT TOMORROW AND AROUND 4KFT. A FEW
SHRA MAY DRIFT THROUGH BRO OVERNIGHT TONIGHT AS THEY DRIFT IN OFF
THE GULF. SOME BR/FG IS EXPECTED BTWN VALLEY AIRPORTS AND CRP AROUND
DAWN TOMORROW...BUT IS EXPECTED TO ONLY BRIEFLY INFLUENCE LOWER
VALLEY LOCATIONS. A FEW SHRA/TSRA ARE POSSIBLE ALONG THE SEABREEZE
AGAIN TOMORROW...BUT WILL BE VERY FEW AND FAR BETWEEN.

&&

.PREV DISCUSSION... /ISSUED 123 PM CDT FRI JUN 29 2007/

DISCUSSION...CHALLENGES THIS FORECAST PACKAGE ARE POP PLACEMENT
AND TIMING OF AN INCREASE IN POPS. AS OF THIS MORNING DEEP SOUTH
TEXAS IS WITHIN THE FRINGES OF POTENTIAL AREAS OF ACTIVE WEATHER.
LOOKING AT THE WATER VAPOR LOOP SHOWS SEVERAL DISTURBANCES WITHIN
OR ON THE EDGES OF THE PERSISTENT UPPER LOW PRESSURE TROUGH THAT
HAS BEEN PLAGUING PORTIONS OF THE LONE STAR STATE WITH EXCESSIVE
RAINFALL. ONE SHORTWAVE JUST WEST OF DEL RIO IS INITIATING A LINE
OF CONVECTION NORTHWEST OF DEL RIO. A MORE SIGNIFICANT UPPER LOW
IS SPINNING SOUTH OF EL PASO IS PUSHING WITH WAVE EAST. THESE
DISTURBANCES COULD ALLOW FOR THUNDERSTORMS TO DEVELOP OR MOVE INTO
WESTERN PORTIONS OF THE CWA THIS EVENING SO INCREASED POPS TO LOW
END CHANCES. LOOKING INTO THE GULF AN UPPER LOW IS SPINNING OVER
THE BAY OF CAMPECHE WITH ISOLATED SHOWERS CONTINUING OFF THE LOWER
TEXAS COAST WITH NEW DEVELOPMENT IN THE VICINITY OF THE UPPER LOW.
THIS SHOULD KEEP STREAMER SHOWERS IN THE FORECAST OVER THE COASTAL
WATERS WITH A FEW MORE WORKING THEIR WAY ACROSS THE COASTAL
COUNTIES TONIGHT AND SATURDAY MORNING. THE UPPER LOW DRIFTS VERY
SLOWLY WEST PROBABLY NOT REACHING THE MEXICAN COAST UNTIL SUNDAY
WHILE THE UPPER TROUGH OVER TEXAS REMAINS QUASI-STATIONARY
THROUGH THE WEEKEND. WILL MAINTAIN THE ISOLATED TO SCATTERED FROM
EARLIER FORECAST WITH DIFFICULTIES RESIDING IN EXACT PLACEMENT OF
HIGHEST POPS AND THE SLOW MOVEMENT OF THE DISTURBANCES MENTIONED
ABOVE. BELIEVE THE ONE TO WATCH WOULD WITH THE UPPER LOW OVER THE
GULF AS IT ADVANCES WEST. MOISTURE SHOULD INCREASE FROM THE SOUTH
POSSIBLY INCREASING THE CHANCE OF RAIN. TEMPERATURES SHOULD REMAIN
NEAR SEASONAL NORMALS THROUGH THE WEEKEND.

LOOKING A FARTHER OUT...MEDIUM RANGE MODELS CONTINUE TO INDICATE A
RETROGRESSION OF THE UPPER LOW WITH THE GFS AND ECMWF DEVELOPING A
MORE DISTINGUISHABLE UPPER LOW AS IT DRIFTS BETWEEN BIG BEND AND
DEL RIO. COMBINING WITH THE SUBTROPICAL RIDGE OVER THE GULF THIS
COULD PLACE SOUTH TEXAS INTO AN AREA OF DEEP SOUTHERLY
FLOW AS EARLY AS MONDAY AND AS LATE AS THURSDAY...INCREASING THE
MOISTURE AND RAISING POPS SUBSTANTIALLY. WITH UNCERTAINTY AND LOW
CONFIDENCE IN THE CURRENT MODEL PACKAGE WILL MAINTAIN THE CHANCE
POPS THAT RESIDE IN THE CURRENT FORECAST. NO BIG CHANGES IN THE
TEMPS BUT DID TREND SLIGHTLY LOWER THEN THE MEXMOS GUIDANCE.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...52
MESO/MARINE/AVIATION...64
Hazardous weather outlook, Jun 29, 4:36 AM CDT, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
436 AM CDT FRI JUN 29 2007

TXZ248>257-300945-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
436 AM CDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

REDEVELOPMENT OF CONVECTION TODAY COULD RESULT IN HEAVY RAINFALL
AND FLASH FLOODING FOR PORTIONS OF DEEP SOUTH TEXAS...ESPECIALLY
IN THE MID VALLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A PATTERN OF DAILY CONVECTION COULD RESULT IN MORE HEAVY RAINFALL
AND THE POTENTIAL FOR LOCAL FLOODING.

HIGHER WINDS AND SEAS NEXT WEDNESDAY AND THURSDAY COULD RAISE RIP
CURRENT RISK TO MODERATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON SHOULD CONVECTION
PRODUCING HEAVY RAIN INCREASE THE THREAT OF FLASH FLOODING.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:21 PM CDTFlash Flood WarningBROBrooks, Hidalgo, Jim Hogg, Starr84 min
Jun 30, 5:57 PM CDTFlash Flood WarningBROHidalgo2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.